MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31G 6MM S/C U-100 RELION; PISTON SYRINGE
Model Number 328519
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: na.(b)(4).Level b investigation: complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for difficult/unable to operate (plunger movement) on lot # 9231247.A review of risk management (b)(4) revision 13 indicates that the potential risk of this specific reported incident (syringe, difficult/unable to operate (plunger movement) was captured and addressed.Investigation summary: customer returned (81) 31gx6mm, 1ml insulin syringes from lot 923124 (1 used syringe, 80 syringes in unused/sealed polybags).Consumer reported that the plunger moves on its own before placed in vial.The 1 syringe returned after use was examined, and it was observed that a small amount of insulin was inside the barrel, and that the cannula was clogged; the plunger rod was not able to move properly on this syringe.A wire test was performed on this syringe, and the wire was able to pass through the cannula; however, the material causing the clog was not retrieved, and therefore could not be identified.30 out of the 80 syringes returned unused were examined, then tested for plunger rod movement: all 30 syringes exhibited plunger rods that were able to move properly.No evidence of manufacturing defect was observed on these 30 tested samples.The clog would be the cause for difficulties observed when moving the plunger rod.A review of the device history record was completed for batch# 9231247.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (clog).Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: the root cause for this issue (clogged cannula) could not be determined because the material causing the clog was not retrieved or identified.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that syringe 1.0ml 31g 6mm s/c u-100 relion plunger was moving on it's own.This was discovered during use.The following information was provided by the initial reporter: material no:328519, batch no: 9231247.It was reported that the plunger moves on its own before placed in vial.

Brand Name
SYRINGE 1.0ML 31G 6MM S/C U-100 RELION
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10491967
Report Number1920898-2020-01162
Device Sequence Number11526820
Product Code FMF
UDI-Device Identifier00681131138345
UDI-Public00681131138345
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328519
Device Catalogue Number328519
Device Lot Number9231247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;